MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR
Model Number 3CX*NX19RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
It was reported to terumo cardiovascular that during cardiopulmonary bypass, there was a plasma leak.It was a long procedure (364 minutes) with several changes between off and on pump and the perfusionist changed also during the procedure.It was planned to be a tavi procedure without ecc.The patient was in a very bad condition and had multiple co-morbidities.During the procedure the native circulation collapsed and it was decided to take the patient on bypass to give circulatory support.They tried to wean the patient several time without success.The procedure included several low flow phases and also intermittent time of internal circulation of the hlm.The performance of the oxygenator was not affected.The patient expired.It is still unknown whether there was a delay in the procedure, whether the product was changed out or whether there was blood loss as a result of the procedure.Terumo continues to attempt to gain more information regarding this event from the user facility.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on april 27, 2021.Significant evaluation has been conducted to determine the potential cause of the reported events.There has been multiple laboratory tests and evaluations.An exact cause of the plasma leakage could not be determined at this time.A capa is in progress to determine a root cause of this phenomenon and explore methods to reduce the occurrence of this event.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE NX19RW W/4L RESERVOIR
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key11733413
Report Number1124841-2021-00093
Device Sequence Number11868952
Product Code DTZ
UDI-Device Identifier00699753450875
UDI-Public(01)00699753450875
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3CX*NX19RW
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;